Alert archive / North Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Oct 15, 2012, 8:43 AM EDT for 5 counties in North Carolina. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 15, 2012, 8:43 AM EDT (12:43 UTC)
- Expired
- Oct 15, 2012, 9:45 AM EDT
- In force
- 62 min
- Issued by
- NWS Raleigh, NC
Counties Alamance County, NC, Davidson County, NC, Forsyth County, NC, Guilford County, NC, Randolph County, NC
The radar
The Roanoke radar (KFCX), 116 km from the middle of the area, began a volume at 12:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 0.7 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 374 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
972
WWUS82 KRAH 151243
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
843 AM EDT MON OCT 15 2012
NCZ007-021>023-038-039-151345-
ALAMANCE-DAVIDSON-FORSYTH-GUILFORD-PERSON-RANDOLPH-
843 AM EDT MON OCT 15 2012
...THUNDERSTORMS WITH HEAVY RAIN WILL MOVE ACROSS THE TRIAD REGION
INTO PERSON COUNTY THROUGH 945 AM...
AT 839 AM...DOPPLER RADAR INDICATED A LINE OF HEAVY SHOWERS AND
STRONG THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 7
MILES NORTH OF CAMP SPRINGS TO 12 MILES NORTHWEST OF
CONCORD...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... WINSTON-SALEM...
GREENSBORO... HIGH POINT... NEWSOM... LINWOOD...NEW HOPE...
GORDONTOWN... ULAH... ASHEBORO... LEXINGTON... RANDLEMAN... AND
BURLINGTON.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES PORTIONS OF INTERSTATE 40... AND INTERSTATE 85
BETWEEN EXITS 83 AND 131.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER.
THESE STORMS WILL PRODUCE HEAVY RAINFALL AMOUNTS OF ONE HALF TO ONE
INCH AS THEY MOVE THROUGH...WHICH WILL CAUSE MINOR FLOODING OF LOW
LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR
DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS.
MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.
&&
LAT...LON 3654 7889 3625 7914 3625 7926 3597 7937
3561 7981 3550 8018 3558 8021 3571 8033
3574 8046 3584 8048 3585 8039 3587 8041
3589 8037 3602 8042 3609 8052 3614 8044
3626 8045 3626 7919 3627 7916 3654 7914
TIME...MOT...LOC 1239Z 234DEG 42KT 3642 7950 3559 8065
$$
GIHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Oct 15, 7:05 AM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Oct 15, 7:05 AM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 705 AM EDT MON OCT 15 2012 .SYNOPSIS... A COLD FRONT WILL CROSS THE CAROLINAS AND SOUTHERN VIRGINIA THIS AFTERNOON AND THIS EVENING. COOL HIGH PRESSURE WILL BUILD INTO THE REGION IN THE WAKE OF THE FRONT TUESDAY AND WEDNESDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 705 AM MONDAY... TODAY...ACTIVE WEATHER DAY IN STORE FOR CENTRAL NC. AN UPPER LEVEL TROUGH EXTENDING FROM THE GREAT LAKES INTO THE TN VALLEY WILL STRENGTHEN/DEEPEN AS IT MOVES EWD TODAY. THIS AMPLIFICATION WILL INCREASE THE LOW LEVEL JET WITH 850MB SPEEDS 35-40KTS. THIS WILL LEAD TO BULK SHEAR VALUES 45-55KTS LATER THIS MORNING AND CONTINUE INTO THIS AFTERNOON. WINDS OF THIS MAGNITUDE WILL SUPPORT THE DEVELOPMENT OF ORGANIZED CONVECTION. WIND PROFILE SUGGEST FAIRLY UNIDIRECTIONAL WIND DIRECTION THROUGH THE LOWEST 10-15K FT WHICH SUGGEST THE CONVECTION WILL BE MAINLY IN THE FORM OF SEGMENTS/BANDS. ANY BAND THAT BOWS OUT WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS. NOT SEEING TOO MUCH EVIDENCE FOR TORNADIC STORMS WITH THIS EVENT AS LOW LEVEL INSTABILITY MARGINAL AND LACK OF DISCERNIBLE SURFACE WAVE. HOWEVER...IF A SURFACE WAVE WERE TO DEVELOP THIS FEATURE MAY BE ENOUGH TO INDUCE BACKING OF THE SFC-1KM WINDS TO INCREASE HELICITY ENOUGH TO INITIATE/SUPPORT SUSTAINED ROTATING UPDRAFTS. OBSERVED RAINFALL IN EASTERN TN AND FAR WESTERN NC SUGGEST RATES CLOSE TO A HALF INCH AN HOUR WITH THE INITIAL BAND OF HEAVIER SHOWERS (DBZ LEVELS AOA (AT OR ABOVE) 40-45). DO EXPECT THESE INTENSITIES TO DROP OFF ONCE THEY EXIT THE TRIAD REGION AS SHOWERS BEGIN TO OUT RUN THE BETTER LIFT AND INFLOW. MODEL TIMING STILL SUGGEST SURFACE FRONTAL PASSAGE IN THE WESTERN PIEDMONT EARLY-MID AFTERNOON...AND INTO THE TRIANGLE AND FAY AREAS BY LATE AFTERNOON WITH FROPA IN THE COASTAL PLAIN EARLY THIS EVENING. BASED ON THIS TIMING...NUMEROUS SHOWERS WILL LIKELY AFFECT THE NOONTIME COMMUTE IN THE WESTERN PIEDMONT...AND THE AFTERNOON COMMUTE IN THE EASTERN PIEDMONT..SANDHILLS AND COASTAL PLAIN. MAX TEMPS TODAY DEPENDENT ON SHOWER COVERAGE. BASED ON RADAR TRENDS OBSERVED IN EASTERN TN...MAY SEE A NOTABLE INCREASE IN SHOWER COVERAGE IN THE WESTERN PIEDMONT BY MID MORNING. IF THIS DOES OCCUR AND SHOWERS MAINTAIN THERE PRESENCE THROUGH EARLY AFTERNOON...MAX TEMPS NO HIGHER THAN 70-71 DEGREES MAY OCCUR IN THE TRIAD REGION. FARTHER EAST...MOST LOCALES WILL SEE MAINLY DRY CONDITIONS THROUGH EARLY AFTERNOON THEN SHOWER COVERAGE INCREASES. THIS SHOULD ALLOW TEMPS TO RECOVER WELL INTO THE 70S. TONIGHT...WITH FROPA OCCURRING LATER THIS AFTERNOON THROUGH EARLY EVENING AND STRONG SUBSIDENCE NOTED BEHIND THE FRONT...EXPECT SHOWERS TO END QUICKLY WITH THE FRONTAL PASSAGE...WITH SKIES CLEARING SHORTLY AFTER. STEADY NW FLOW OVERNIGHT WILL USHER A COOLER AND DRIER AIR MASS INTO THE REGION. MOS GUIDANCE ACCEPTED WITH MINOR TWEAKS. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 255 AM MONDAY... TUESDAY AND TUESDAY NIGHT...SURFACE HIGH PRESSURE WILL BUILD INTO AND CROSS THE REGION. 850MB THERMAL TROUGH OVER THE AREA THROUGH TUESDAY NIGHT. THIS RESULTS IN THICKNESSES IN THE MID 1360S TUESDAY AFTERNOON...ABOUT 10-12M BELOW NORMAL. THIS SUPPORTS MAX TEMPS ABOUT 3-5 DEGREES COOLER THAN NORMAL. MAX TEMPS TUESDAY MID 60S N-NW TO AROUND 70 SOUTH. SURFACE RIDGE EXTENDS ACROSS REGION TUESDAY NIGHT. THIS WOULD SUGGEST SURFACE WINDS DECOUPLING NEAR SUNSET. WOULD NORMALLY EXPECT CLEAR SKIES IN THIS REGIME BUT SEVERAL OF THE MODELS DEPICT AN INCREASE IN HIGH LEVEL MOISTURE ASSOCIATED WITH A MID-UPPER S/W IN THE WLY FLOW ALOFT. THE GFS QUITE MOIST ABOVE 500MB...DEPICTING A SOLID VEIL OF CIRRUS. THE ECMWF AND NAM NOT AS ROBUST BUT DO HINT AT POTENTIAL FOR HIGH LEVEL CLOUDINESS. THUS...EXISTENCE OF CIRRUS SHIELD MAY BE ENOUGH TO PREVENT SURFACE AIR MASS FROM REALIZING FULL COOLING POTENTIAL. WILL FORECAST MIN TEMPS IN THE 40-45 DEGREE RANGE. IF CIRRUS SHIELD THINNER THAN ANTICIPATED...THIS WOULD LEAD TO COOLER MIN TEMPS AND SOME UPPER 30S PROBABLE AT THE NORMALLY COLDER SITES. -WSS WEDNESDAY AND WEDNESDAY NIGHT: SURFACE HIGH PRESSURE IS EXPECTED TO MOVE OFFSHORE ON WEDNESDAY ALLOWING FOR A WARMING SOUTHERLY RETURN FLOW TO DEVELOP. HOWEVER... THIS MAY BE TEMPERED A BIT BY A WEAK S/W ALOFT TRACKING ACROSS THE AREA WEDNESDAY MORNING INTO AFTERNOON (WITH THE STRONGEST PORTIONS OF THE IMPULSE STAYING TO THE SOUTH OF THE AREA). THIS SHOULD ALOFT FOR A PERIOD OF SCATTERED TO BROKEN MID/HIGH LEVEL CLOUDS ON WEDNESDAY MORNING INTO THE AFTERNOON... WITH CLEARING SKIES FROM NW TO SE IN THE AFTERNOON TO LATE AFTERNOON. NOT EXPECTING ANY PRECIP WITH THIS FEATURE AS PW'S WILL REMAIN GENERALLY NEAR OR BELOW 0.60". AFTERNOON LOW LEVEL THICKNESS VALUES ARE EXPECTED TO TOP OUT IN THE 1365 TO 1370 METER RANGE. THIS SHOULD GENERALLY YIELD TEMPS FROM THE LOWER TO MID 70S ACROSS THE AREA. WEDNESDAY NIGHT EXPECT SKIES WILL GENERALLY BE MOSTLY CLEAR OUTSIDE OF SOME INCREASING HIGH LEVEL CLOUD COVER AHEAD OF THE NEXT SYSTEM EXPECTED TO AFFECT THE AREA IN THE EXTENDED PORTION OF THE FORECAST. HOWEVER... WITH THE SURFACE HIGH TO THE EAST OF THE AREA EXPECT OVERNIGHT LOWS WILL NOT BE AS COOL/COLD AS THE PREVIOUS NIGHT. THUS... WILL GO WITH LOWS THURSDAY MORNING IN THE UPPER 40S TO LOWER 50S. -BSD && .LONG TERM /THURSDAY THROUGH SUNDAY/... AS OF 305 AM MONDAY... MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT SHOWING A CLOSED LOW DEVELOPING/MOVING INTO THE UPPER MIDWEST AND GREAT LAKES REGION LATE WEEK... CREATING A FULL LATITUDE TROUGH OVER THE EASTERN HALF OF THE COUNTRY. HOWEVER... MODELS CONTINUE TO STRUGGLE WITH THE PROGRESSION OF THIS SYSTEM. AS THE ABOVE MENTIONED UPPER LOW SLOWLY SHIFTS EASTWARD AND EVENTUALLY BEGINS TO LIFT NORTH-NORTHEASTWARD EXPECT AN ASSOCIATED COLD FRONT WILL APPROACH CENTRAL NC ON THURSDAY... MOVING INTO THE AREA SOMETIME IN THE LATE THURSDAY TO FRIDAY TIMEFRAME. MODELS CONTINUE TO STRUGGLE WITH THE TIMING OF THE FRONT AND ITS PROGRESSION THROUGH THE AREA... WITH THE OPERATIONAL 00Z GFS AND CANADIAN SHOWING THE LEADING FRONT TO THE EAST OF THE AREA BY MID TO LATE FRIDAY. WITH THE 12Z HIRES ECMWF SHOWING THE FRONT STILL TO THE WEST OF THE AREA AT THIS TIME (ECMWF MOVES THE FRONT SLOWLY THROUGH THE AREA FROM FRIDAY NIGHT TROUGH SATURDAY AFTERNOON). THUS... MUCH UNCERTAINTY STILL EXISTS FOR THE THURSDAY NIGHT THROUGH SATURDAY TIMEFRAME. HOWEVER... WITH THE 00Z LOWRES ECMWF SHOWING THE FRONT MOVING THROUGH THE AREA A BIT QUICKER THAN PREVIOUSLY INDICATED WILL NARROW THE TIME RANGE FOR CHANCE POPS DOWN A BIT AND ACCORDINGLY ADJUST TEMPS TO FIT A BIT FASTER FRONTAL PASSAGE THAN PREVIOUSLY INDICATED... WITH DRY WEATHER RETURNING BY MID/LATE SATURDAY THROUGH SUNDAY AS SURFACE HIGH PRESSURE BUILDS BACK INTO THE REGION. FOR NOW WILL GO WITH CHANCE POPS THURSDAY NIGHT INTO FRIDAY NIGHT... WITH ONLY A SLIGHT CHANCE FOR SATURDAY WITH THE POTENTIAL OF THE SLOWER ECMWF AND POSSIBLE POST FRONTAL PRECIP. EXPECT HIGH TEMPS ON THURSDAY WILL RANGE FROM THE LOWER 70S IN THE NW TO NEAR 80 IN THE SE... WITH THE POTENTIAL FOR HIGHS TO BE A BIT COOLER IN THE NW IF THE MORE PROGRESSIVE SET OF GUIDANCE IS CORRECT AND MOVES THE FRONT INTO OUR NW THURSDAY AFTERNOON. LOWS AND HIGHS FRIDAY AND SATURDAY WILL ULTIMATELY DEPEND ON THE TIMING OF THE FRONT... THUS... TRICKY LOW AND HIGH TEMP FORECAST. FOR NOW WILL GO WITH HIGHS IN THE MID TO UPPER 60S NW TO LOWER TO MID 70S E. EXPECT LOWS FRIDAY MORNING TO RANGE FROM THE LOWER 50S NW TO AROUND 60 SE... WITH LOWS SATURDAY MORNING EXPECTED TO RANGE FROM THE AROUND 50 NW TO THE UPPER 50S NEAR 60 IN THE EAST. EXPECT LOWS SUNDAY MORNING TO RANGE FROM THE MID 40 TO AROUND 50. HIGH SUNDAY ARE EXPECTED TO BE IN THE MID/UPPER 60S TO NEAR 70 IN THE SE. && .AVIATION /12Z MONDAY THROUGH FRIDAY/... AS OF 705 AM MONDAY... AVIATION CONDITIONS BEGINNING TO DETERIORATE WEST-TO-EAST EARLY THIS MORNING AS A COLD FRONT APPROACH THE REGION FROM THE WEST. CEILINGS MAINLY IN THE MVFR CATEGORY OVER THE WESTERN PIEDMONT WITH SHOWER COVERAGE INCREASING WITH THE PROBABILITY OF IFR CEILINGS IN VICINITY OF THE HEAVIER SHOWERS. EXPECT CEILINGS TO LOWER INTO THE MVFR CATEGORY OVER THE REMAINDER OF CENTRAL NC PRIOR TO 10 AM WITH SHOWERS BECOMING NUMEROUS IN THE AFTERNOON. A FEW STRONG TO SEVERE STORMS CAN BE EXPECTED THIS AFTERNOON...MAINLY IN THE EASTERN PIEDMONT...COASTAL PLAIN AND SANDHILLS...WITH WIND GUSTS IN EXCESS OF 40 KTS PROBABLE. THE COLD FRONT WILL CROSS CENTRAL NC THIS AFTERNOON THROUGH EARLY EVENING. THE FRONT SHOULD CROSS THE TRIAD TERMINAL BETWEEN 2 AND 4 PM...KRDU AND KFAY BETWEEN 5 AND 7 PM...AND KRWI BETWEEN 7 AND 9 PM. THE FRONTAL PASSAGE WILL BE NOTED BY THE SURFACE WINDS VEERING FROM THE SW TO THE NW. THE SHOWERS SHOULD END AND CEILINGS LIFT INTO THE VFR CATEGORY WITHIN AN HOUR OF FROPA...AND CLOUDS DISSIPATING WITHIN A COUPLE HOURS AFTER FROPA. LATE TONIGHT THROUGH WEDNESDAY...EXPECT VFR CONDITIONS AS HIGH PRESSURE BUILDS INTO THEN LINGERS OVER THE CAROLINAS. THERE IS THE POSSIBILITY OF SUB-VFR FOG EARLY THURSDAY MORNING. LATER THURSDAY INTO FRIDAY...AVIATION CONDITIONS ARE EXPECTED TO DETERIORATE AS ANOTHER COLD FRONT APPROACHES FROM THE WEST. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS NEAR TERM...WSS SHORT TERM...WSS/BSD LONG TERM...BSD AVIATION...WSS
Hazardous weather outlook, Oct 15, 3:53 AM EDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 353 AM EDT MON OCT 15 2012 NCZ021>023-038-039-073-074-083-160930- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON- 353 AM EDT MON OCT 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. WHILE SHOWERS AND ISOLATED THUNDERSTORMS MAY BE IN THE AREA EARLY THIS MORNING...THE THREAT OF SEVERE THUNDERSTORMS WILL INCREASE LATE THIS MORNING AND THIS AFTERNOON AS A COLD FRONT ADVANCES THROUGH THE REGION. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING STRAIGHT-LINE WINDS. THE SEVERE WEATHER THREAT APPEARS TO BE HIGHEST BETWEEN 11 AM THROUGH 6 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 11 AM AND 6 PM. SPOTTERS SHOULD KEEP INFORMED OF THE LATEST WEATHER DEVELOPMENTS TODAY AND REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. NCZ007>011-024>028-040>043-075>078-084>086-088-089-160930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 353 AM EDT MON OCT 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED STRONG TO SEVERE THUNDERSTORMS MAY OCCUR THIS AFTERNOON AHEAD OF A COLD FRONT. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING STRAIGHT-LINE WINDS. THE SEVERE WEATHER THREAT APPEARS TO BE HIGHEST BETWEEN NOON AND 8 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED BETWEEN NOON AND 8 PM. SPOTTERS SHOULD KEEP INFORMED OF THE LATEST WEATHER DEVELOPMENTS TODAY AND REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Oct 15, 8:43 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
843 AM EDT MON OCT 15 2012
NCZ007-021>023-038-039-151345-
ALAMANCE-DAVIDSON-FORSYTH-GUILFORD-PERSON-RANDOLPH-
843 AM EDT MON OCT 15 2012
...THUNDERSTORMS WITH HEAVY RAIN WILL MOVE ACROSS THE TRIAD REGION
INTO PERSON COUNTY THROUGH 945 AM...
AT 839 AM...DOPPLER RADAR INDICATED A LINE OF HEAVY SHOWERS AND
STRONG THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 7
MILES NORTH OF CAMP SPRINGS TO 12 MILES NORTHWEST OF
CONCORD...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... WINSTON-SALEM...
GREENSBORO... HIGH POINT... NEWSOM... LINWOOD...NEW HOPE...
GORDONTOWN... ULAH... ASHEBORO... LEXINGTON... RANDLEMAN... AND
BURLINGTON.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES PORTIONS OF INTERSTATE 40... AND INTERSTATE 85
BETWEEN EXITS 83 AND 131.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER.
THESE STORMS WILL PRODUCE HEAVY RAINFALL AMOUNTS OF ONE HALF TO ONE
INCH AS THEY MOVE THROUGH...WHICH WILL CAUSE MINOR FLOODING OF LOW
LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR
DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS.
MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.
&&
LAT...LON 3654 7889 3625 7914 3625 7926 3597 7937
3561 7981 3550 8018 3558 8021 3571 8033
3574 8046 3584 8048 3585 8039 3587 8041
3589 8037 3602 8042 3609 8052 3614 8044
3626 8045 3626 7919 3627 7916 3654 7914
TIME...MOT...LOC 1239Z 234DEG 42KT 3642 7950 3559 8065
GIHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 9:51 AM EDT | Special Weather Statement | RAH | Davidson, Forsyth, Guilford, Randolph | 54 min |
| Oct 15, 10:40 AM EDT | Special Weather Statement | RAH | Alamance, Chatham, Orange, Randolph | 50 min |
| Oct 15, 2:40 PM EDT | Special Weather Statement | RAH | Harnett | 20 min |
| Oct 15, 2:57 PM EDT | Special Weather Statement | RAH | Wake | 18 min |
| Oct 15, 3:31 PM EDT | Special Weather Statement | RAH | Sampson | 44 min |
| Oct 15, 3:39 PM EDT | Special Weather Statement | RAH | Sampson | 36 min |
| Oct 15, 3:50 PM EDT | Special Weather Statement | RAH | Nash | 40 min |
| Oct 15, 4:01 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash | 44 min |
| Oct 15, 4:04 PM EDT | Special Weather Statement | RAH | Wayne | 56 min |
| Oct 15, 4:35 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax | 55 min |
| Oct 15, 5:36 PM EDT | Special Weather Statement | RAH | Halifax | 39 min |
| Oct 15, 6:46 PM EDT | Special Weather Statement | RAH | Wake | 59 min |
| Oct 15, 6:48 PM EDT | Special Weather Statement | RAH | Hoke | 57 min |
Nearby
Special Weather Statements in North Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.